MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-924
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Vertigo (2134)
Date of Event 06/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the reporter contacted lifescan (lfs) peru, alleging that her grandmother¿s onetouch ultra mini meter was reading inaccurately high compared to another meter.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call, after review of the call and on additional information obtained during a follow-up call with the patient on (b)(6) 2021.The reporter claimed that the alleged issue began at 9 a.M., on (b)(6) 2021.The reporter advised that her grandmother felt ¿dizzy¿ and obtained a blood glucose reading of ¿221 mg/dl¿ on the subject meter after she developed the symptom.The patient manages her diabetes with insulin (type and dose unspecified) and the reporter stated that in response to the alleged issue, they called the doctor.The reporter mentioned that her grandmother also administered 18 mg of insulin at an unspecified time after the alleged issue occurred.Approximately 12 hours later, around 10 p.M.That same day, the doctor came by and obtained a blood glucose reading of ¿61 mg/dl¿ on a hospital meter.During the follow-up call, the patient confirmed that the doctor treated her with dextrose and two other types of medication (patient does not remember which).During troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter.The cca informed the reporter of the patient on the option of comparing the meter to a lab meter and explained how to perform a control solution test.The cca walked the reporter through a hard reset of the meter after the reporter mentioned that the meter sometimes takes longer to show a reading.A control solution has been sent to the patient.Even though the patient developed symptoms prior to the product issue, this complaint is being reported because the patient took an increased dose of insulin based on an alleged inaccurate high result obtained with the subject meter.The patient reportedly received hcp treatment for an acute low blood glucose excursion while using the product and there is evidence of delay in treatment due to the alleged inaccurate high result.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key12112569
Report Number2939301-2021-02895
Device Sequence Number3362405
Product Code NBW
UDI-Device Identifier00353885008136
UDI-Public00353885008136
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-924
Device Catalogue Number021-924
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/28/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;